Propecia and prostate cancer

Common Questions and Answers about Propecia and prostate cancer

propecia

It is used as a treatment in benign prostatic hyperplasia (BPH) in low doses, and prostate cancer in higher doses. It is used for the treatment of male pattern hair loss on the vertex and the anterior mid-scalp area. It is for use by men only and should not be used by women or children Propecia may be administered with or without meals once a day. Daily use for three months or more is necessary before benefit is usually observed.
I have read that propecia can mask true PSA numbers and I think that is is widely known among men taking the prescription. I just found this article which states "Finasteride improves the sensitivity of digital rectal examination for prostate cancer detection." http://www.ncbi.nlm.nih.gov/pubmed/17437804?dopt=Abstract Do you feel this balances the effect on PSA level?
breast tenderness, breast enlargement, breast cancer (males), prostate cancer (high grade), testicular pain 4) DHT production is necessary for the development of secondary sexual characteristics in males at puberty. In adulthood, DHT helps in maintaining normal prostate function. Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only.
A few yeears ago I was on Propecia at various doses and times trying to attempt to beat sides. While doing so I would have a mild pain at the top of my thigh (right side). I went off the driug for some time then tried it again in conjunction with minoxidil. All of a sudden the leg pain came back really bad and pains were shooting from the top of my thigh all the way down to my ankle. (I think the combo did it) My body was aching all over and I felt like something was seriously wrong with me.
erectile dysfunction, impotence, low libido, gynecomastia, breast cancer and prostate cancer. According to research conducted at the Center for Andrology and Division of Endocrinology at George Washington University, physicians treating MPHL should discuss the potential risk of persistent sexual side effects associated with Propecia. PROPECIA LAWSUIT UPDATE: More than 50 people from 22 states have joined a lawsuit against Merck & Co.
I tried to look up these symptoms on the net, but all I came back with was enlarged prostate and prostate cancer, but it seems like I'd be too young for any of those two possibilities. Could it be possible this problem is caused by the propecia and lexapro interacting with one another? Have you heard of anything similar to this seen in younger patients?
I was prepared to Praise God whatever the outcome from the bone, CT, and prostascint scans, but I am overjoyed with the results that there is no cancer. My doctor is perplexed by the high PSA numbers, but for now we proceed with the normal routine of blood tests every three months. John Piper's short treatise on "Not Wasting Your Cancer" with addendums by David Powlinson has been a great resource for me.
This drug was designed and licensed to treat Benign Prostate Hyperplasia and to slow down the progress of metastatic prostate cancer. Its action is to block the conversion of Testosterone into Dihydrotestosterone (DHT) which is the potent active form of this androgen or sex hormone. In a word, Finasteride renders testosterone useless. It can’t act on the hair follicles and thus slows down the balding process. But it may do so at a hideous cost to the man taking it.
However, I have to say something about Propecia or Finasteride because it impinges on my daily life as a doctor interested in Sexual Dysfunctions. Propecia, Proscar or Finasteride. This drug was designed and licensed to treat Benign Prostate Hyperplasia and to slow down the progress of metastatic prostate cancer. Its action is to block the conversion of Testosterone into Dihydrotestosterone (DHT) which is the potent active form of this androgen or sex hormone.
Yes, finasteride is a dangerous drug and should only be taken under the supervision of a doctor. I've been taking finasteride (Proscar 1/4) everyday for the last 14 years and I've also experienced some sexual side effects (watery semen, loss of libido) but not ED.
my dr said it is very rare and is that high in 40/50 year old. i did a biopsy for prostate cancer and my dr said that everything was ok. after the biopsy, i waqs back to normal. however, the dr didn't know what was wrong and said it was an infection that went away. he didn't explain how it went away, and he told me to take vitamins and drink water. this was in september. 2 months ago i did a psa test and it was on the same level. no blood had appeared until three weeks ago. i had sex 4 times.
I went to the doc and they gave me doxyclicine and swaped my penis and did a urine test. Both came back negative, so they checked my prostate and gave me septra ds. Took that for 20 days with little change in symptoms. Went back to doc and they did some more lab work. Checked my blood and urine this time. Everything came back clean again. Now it seems the head of my penis is red, but I don have any discharge or anything. I am still urinating allot more. I am going to see the urologist finally.
When you get the feeling immediately take a hot/warm bath shower. It will relax your prostate and get rid of the pain. I just got out the tub myself. After 20 minutes, the burning is gone. It just feels like you have to pee or take a ****. There is allot of speculation, so maybe I can help others understand what the problem is...... I am 32 work out, jog, drink a half gallon of water a day, I box, 6’1 200lbs. Basically I am in awesome shape!
They think it's my prostate that's causing the mayhem. I just want an MRI of my prostate and the duplex. I know it seems like you can read, read, read and schedule all the appointments but u never come to a knowledge of anything. I'm just glad it works. It's not like it used to be but it works. It has restored a little bit since asia. It's not as rubbery and unresponsive. I've got to stay positive. What's so bothersome is even flaccid it doesn't feel right.
Over the years I've experienced occassional discharge which would most likely seem to be prostate fluid. This is happening more and more regularly and is very often preceded by a painful itch in the penis.
-Thyroid problems -Diabetes I had a prostate exam that was normal, but I still haven't ruled that out as a cause. I have an upcoming appointment with an osteopath, to discuss any potential link between my back and these problems (though both a chiropractor and physical therapist did not think a link was likely). I'm also planning to see a neurologist asap. I've already seen a urologist, but they didn't have a diagnosis. I'll post as I learn more.
It could possibly be slipping over the pubic bone and into the inguinal canal just under the skin. Also, do the testicles go with the penis? And lastly, are you serious or are you joking?
Am 22 year old ex College Baseball player, had gotten testicular cancer and underwent removal of one testie and chemo, since then low energy, depression, lack of concentration, no drive for work out, muscle growth basically impossible. Got levels tested and my testosterone was 300 which I think is low for my age. What is best product to boost my levels back up?? injections, creams, HGH??? Any advice??
However, I stopped propecia 18 months ago, and my sex drive is still worse than ever. After seeing a bunch of doctors and doing blood tests, all doctors have said I am healthy and that this is psychological. Before my sex drive disappeared, I was the horniest person on earth. I was masturbating at least twice a day, and having sex with women was never a problem. I never preferred porn to real sex, but I would spend hours everyday watching porn.
The reason I do not want to freak anyone out is because I have just had a recurrance of ovarian cancer and I know this is related to my symptoms. I am already in Menopause at 35 due to the first ovarian cancer surgery, so this probably explains why I was burning up, but had chills.
MedHelp Health Answers